T O P I C R E V I E W
Member # 97268
posted 07-09-2013 02:32 PM
I'm here with something that been worrying me a lot today. I'm on the combined pill Zoley and have been for about 8 months. Zoley only has 4 sugar pills, and I usually get my withdrawal bleed on day three or so but that can vary by a day or so. I've just taken my last sugar pill and am due to start my next active one in 24 hours. But I still haven't gotten my bleed. I seem to have have tiny, tiny, tiny amounts of blood in some mucus, but nothing else. Although I've been a bit crampy but there's a chance that could be in my head from anxiety. My partner and I stopped using condoms this month, he pulled out the vast majority of times we had sex with the exception of one time. The reason we stopped using condoms is because I find they make sex very uncomfortable, sometimes even painful even while using lube. We are both in a long term relationship and are std free. I have never ever forgotten a pill or taken one late since I began taking them a year and a half ago so I know I'm pretty close to perfect use. In the past month there's nothing that could have compromised my pill like antibiotics, vomiting etc. My question is if I don't get my bleed tomorrow can I go ahead with the new month? Obviously if my bleed doesn't come I'll have to take a test in the next couple of days. My pill leaflet says that clinical trials have shown that women can occasionally miss their period while one Zoley and you should take a test if you've missed two months in a row. With this in mind is there any reason for me to be hugely worried? Will update if my bleed comes along. Thanks in advance!
Member # 3
posted 07-09-2013 02:35 PM
So, you're one day late right now?
No matter what, by all means, when a withdrawal bleed doesn't show up, or show up when expected, you move into the next pack of active pills on time. The pill isn't 100% effective, even in perfect use, so of course, there will always be some risk, albeit a small one. If you felt better about backing up with condoms, I'd be happy to help you troubleshoot what the problem you were having with them was so you can use them again.
Member # 97268
posted 07-09-2013 02:48 PM
Well not really one day late. I would usually get it on day 3 or 4 so should have it today. It jumps from day to day on the gap week and never really settled down to one particular day. I don't really know why.
The big problem I had with condoms was that they would just dry me out completely. I've had problems getting aroused since going on the pill and no matter what one I switch to or no matter what kind of lube I use or no matter how much of it I use nothing helps. Spending longer with foreplay also doesn't help a lot. I ended up with little tears a few times because the condoms make everything a little dryer. Things can still be uncomfortable without condoms but not nearly as bad as before. I figured that with the pill having a higher effectiveness rating than condoms it would be pretty safe to use the pill alone, my doctor and pharmacist also said it's fine to use it alone. I figure the only way to return to the way I was is to come off hormonal BC. But right now wouldn't be prepared to use condoms on their own and can't afford an IUD. Can people miss withdrawal bleeds for no real reason? I honestly don't think I'm pregnant but will obviously rule that out if I don't get my bleed.
Member # 3
posted 07-09-2013 02:53 PM
Really, when we say "late" with periods or withdrawal bleeds, the standard on that is when they are more that around five days later than the latest you expect them. So, I'd not say we're even at "late" at this point.
You haven't missed your bleed yet, but yes, bleeds can be late or skipped sometimes for any number of reasons -- including things as seemingly minor as changes in the weather, or getting more or less sleep. Per the condoms, and also the lubrication issues you're having, are you using lube RIGHT from the start, not only after you're feeling dryness? have you also tried seeing if you do better with a silicone-based lube versus one that's water-based? Too, if intercourse isn't feeling good -- not "not bad" or "not as bed" -- but not good, and you're not feeling very turned on in the first place, can I be a bit nosy and ask why it's something you're doing? Also, know that if and when the pill does present side effects, like libido changes, sometimes just switching brands can fix things. There's no need, a lot of the time, to go to a totally different method if the pill is the method you'd prefer to use or have the best access to.